Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    lortab dependency
    avatar
    An_242922 posted:
    I have developed a dependency to lortab (been on them for about a year now) and have no desire to take them anymore but everytime i try to stop i experience horrible withdrawl symptoms like restlessness and no sleep so i continue for this reason alone. i have called a few places but they all say i have to come in to detox for about 3 days. i absolutley do not want to do this i so prefer to do it in the comfort of my own home..this will keep me from stopping. can i talk to my doctor who im comfortablr with and be prescribed something to help with the symptoms..and do it at home? HELP i want to get off them soo badly but refuse to go to a detox center to stay. any suggestions are greatly appreciated!
    Reply
     
    avatar
    Caprice_WebMD_Staff responded:
    Yes, please talk with your doctor about this. S/he should be able to help you with this.

    You mention dependency but do you mean addiction?
     
    avatar
    An_242922 replied to Caprice_WebMD_Staff's response:
    thank you. im not sure i have never had a problem like this before so i dont know the difference. i assume its most likely a little of both? but i have no desire i dont want to take them anymore so in my head i dont but my body does.. i have no clue im so lost i just know i want to stop.. but from home.
     
    avatar
    Caprice_WebMD_Staff replied to An_242922's response:
    I guess what I'm asking is whether these were/are prescribed for a medical condition and, if so, are you taking them as prescribed and have you discussed this with your doctor?

    If you feel you are taking these without actually needing them for a physical addiction, let me know and I'll be sure one of our experts looks in.
     
    avatar
    Betty Ford Center
    James Golden, MD responded:
    You could indeed detox from opiates at home with proper medical supervision and support. I wouldn't dispute that.

    However, how long will it be before you return to using them after you begin to feel good again? Pretty soon, I would expect. That's why chemical dependency treatment is so important.

    Detoxification from the substance (in your case, opiates) is only a minor component of the full chemical dependency treatment experience. A reason so many people relapse is because detoxification is the only aspect they focus on, not realizing there is so much more to treatment.

    My recommendation is to do it right the first time so you don't have to undergo needless suffering characterized by repeated relapses. I encourage you to explore treatment options in your community and wish you well in your efforts.
     
    avatar
    leannaa replied to James Golden, MD's response:
    am prescribed the medication for chronic pain. i wonder how will i treat the pain once i stop? that also worries me but my main concern rught now is getting off them. i have not taken one for 2 days now and the hardest part is the restlessness and not getting any sleep. also i feel some anixety in the mornings\afternoons.
     
    avatar
    Caprice_WebMD_Staff replied to leannaa's response:
    Hi Leannaa,

    Regarding how to manage your pain without the medication, I really encourage you to discuss this on our Pain Management community .

    I hope you are discussing all of this with your doctor so s/he can support you.
     
    avatar
    ljude38 responded:
    Sounds like you have become physically dependant on the medication which happens to so many people. If you truse yourself to stick to a taper schedule and can follow directions to the letter talk to your MD about a taper. Ive worked in a drug detox (we do rapid as opposed to traditional) for awhile now and three days is really not bad. A textbook opiate detox is 3-5 days meaning it will take 3-5 days to get the opiates out of your system.
     
    avatar
    GeorgiaShakes replied to ljude38's response:
    Let us know how you are doing. I just recently went thru a self detox at home and can share my story. I also suffer from chronic pain, for several years now, and have "stopped" (twice in 3 yrs) in an attempt to try and quit pain meds and find a more natural healthy way of dealing with the pain. At home detox is doable, but you need to be prepared and ready to reach out to your family doctor if you need help. It is tuff, but the withdrawal does end after a few days, but you can run into PAWS [like I did > and is something you need to be aware of, but your doctor can help.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    The Sensible Methadone Taper... (Withdrawals, how to get / wean off)
    I was on Methadone for 5 years. I've been as high as 100mg/day. For the first 2 years I was using 3.5grams of high grade heroin on top. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.